Aminocaproic acid does not seem to lead to a high incidence of thromboembolic complications in people with hematologic malignancies, researchers concluded after conducting a retrospective study involving 109 individuals. Participants with hematologic malignancies had received aminocaproic acid to prevent/treat of thrombocytopenic hemorrhage. Investigators looked for thromboembolic complications confirmed by imaging studies. Among the results:
- 5% of patients experienced thromboembolic complications; all were venous thromboses.
- These patients had additional risk factors, such as central venous catheters.
The author noted that the concurrent risk factors may have played a role in thromboses.
Juhl R, Roddy J, Wang T, Li J, Elefritz J. Thromboembolic complications following aminocaproic acid use in patients with hematologic malignancies. [Published online ahead of print February 9, 2018]. Leuk Lymphoma. doi:10.1080/10428194.2018.1434882.